Alert archive / Kansas / High Wind Warnings in 2025
High Wind Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this high wind warning at Mar 3, 2025, 2:01 PM CST for 23 counties in Kansas. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 21 hr. 47 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2025, 2:01 PM CST (20:01 UTC)
- In effect from
- Mar 4, 2025, 12:00 PM CST
- Expired
- Mar 5, 2025, 9:11 AM CST
- In force
- 21 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 3:38 PM CST | NON-TSTM WND GST 58 | 2 Wsw Belleville, KS | |
| Mar 4, 4:39 PM CST | NON-TSTM WND GST 58 | 2 Sse Concordia, KS | KCNK. |
| Mar 4, 5:53 PM CST | NON-TSTM WND GST 59 | 3 Nnw Powhattan, KS | |
| Mar 4, 6:41 PM CST | NON-TSTM WND GST 60 | 2 Wsw Belleville, KS | |
| Mar 4, 6:45 PM CST | NON-TSTM WND GST 64 | Concordia, KS | |
| Mar 4, 6:48 PM CST | NON-TSTM WND GST 61 | 2 Sse Concordia, KS | |
| Mar 4, 6:51 PM CST | NON-TSTM WND GST 61 | 1 Nne Frankfort, KS | |
| Mar 4, 7:00 PM CST | NON-TSTM WND GST 58 | 2 E Clay Center, KS | |
| Mar 4, 7:12 PM CST | NON-TSTM WND GST 58 | 2 Nne Manhattan, KS | |
| Mar 4, 8:33 PM CST | NON-TSTM WND GST 62 | 2 S Bennington, KS | |
| Mar 4, 8:36 PM CST | NON-TSTM WND GST 70 | 4 Ssw Sabetha, KS | Measured with an anemometer. |
| Mar 4, 8:50 PM CST | NON-TSTM WND GST 65 | Concordia, KS | |
| Mar 4, 8:58 PM CST | NON-TSTM WND GST 58 | 1 Nw Riley, KS | local weather station. |
| Mar 4, 9:13 PM CST | NON-TSTM WND GST 65 | 6 Ssw Centralia, KS | Local weather station. |
| Mar 4, 9:18 PM CST | BLIZZARD | 4 Ese Saint Marys, KS | EM reports white-out conditions between St. Marys and Rossville. |
| Mar 4, 9:36 PM CST | NON-TSTM WND DMG | Nortonville, KS | Power lines down. |
| Mar 4, 10:01 PM CST | NON-TSTM WND GST 65 | 2 Wsw Belleville, KS | KSU Mesonet. |
| Mar 4, 10:04 PM CST | NON-TSTM WND GST 59 | 2 Nne Linn, KS | Personal Weather Station. |
| Mar 4, 10:06 PM CST | NON-TSTM WND GST 58 | 2 Se Pauline, KS | |
| Mar 4, 10:29 PM CST | SNOW 1.6 | Seneca, KS | 1.6 snow measured by EM. |
| Mar 4, 10:50 PM CST | NON-TSTM WND GST 56 | 3 Ene Topeka, KS | KTOP Moderate snow with visibilities of a 1/2 mile. |
| Mar 4, 11:02 PM CST | NON-TSTM WND GST 59 | Linn, KS | Personal Weather Station. |
| Mar 4, 11:15 PM CST | NON-TSTM WND GST 62 | Clyde, KS | Personal Weather Station. |
| Mar 4, 11:15 PM CST | NON-TSTM WND GST 64 | Concordia, KS | KDOT. |
| Mar 4, 11:25 PM CST | NON-TSTM WND GST 58 | 1 Nw Enterprise, KS | Personal Weather Station. |
| Mar 4, 11:30 PM CST | SNOW 1.5 | 2 Sse Ozawkie, KS | Relayed by EM. |
| Mar 4, 11:31 PM CST | SNOW 0.5 | 1 Se Pauline, KS | Wet Snow at Forbes Field. |
| Mar 4, 11:34 PM CST | NON-TSTM WND GST 61 | 3 Ene Topeka, KS | KTOP. |
| Mar 4, 11:50 PM CST | SNOW 1.2 | 3 Ene Topeka, KS | |
| Mar 5, 12:00 AM CST | NON-TSTM WND GST 59 | 7 S Enterprise, KS | Personal Weather Station. |
| Mar 5, 12:01 AM CST | NON-TSTM WND GST 58 | 1 Nw Riley, KS | Personal Weather Station. |
| Mar 5, 1:00 AM CST | SNOW 1.3 | 7 Wsw Topeka, KS | |
| Mar 5, 2:00 AM CST | NON-TSTM WND DMG | Concordia, KS | Large tree (2 feet in diameter) blown over by winds overnight. Time estimated based on timing of strongest winds. |
| Mar 5, 2:07 AM CST | NON-TSTM WND GST 61 | 5 Nne Lawrence, KS | KLWC. |
| Mar 5, 4:00 AM CST | SNOW 3 | Nortonville, KS | CO-OP Observer station NTVK1 Nortonville. |
| Mar 5, 5:47 AM CST | NON-TSTM WND GST 66 | Reserve, KS | Personal Weather Station. |
| Mar 5, 6:00 AM CST | SNOW 2.5 | 1 Ne Marysville, KS | Cocorahs station KS-MS-25 Marysville 0.5 ENE. |
| Mar 5, 7:00 AM CST | SNOW 2 | 1 Nnw Seneca, KS | Cocorahs station KS-NM-1 Seneca 0.5 N. |
| Mar 5, 7:00 AM CST | SNOW 2 | 2 Nw Onaga, KS | Cocorahs station KS-PT-1 Onaga 2.1 NW. |
| Mar 5, 7:00 AM CST | SNOW 2 | 3 Wsw Onaga, KS | Cocorahs station KS-PT-6 Onaga 3.1 WSW. |
| Mar 5, 7:00 AM CST | SNOW 3 | Summerfield, KS | Cocorahs station KS-MS-15 Summerfield 0.3 NW. |
| Mar 5, 7:58 AM CST | NON-TSTM WND GST 58 | 5 Ne Everest, KS | Personal Weather Station. |
| Mar 5, 8:00 AM CST | RAIN 1.75 | 4 Wsw Woodlawn, KS | |
| Mar 5, 8:00 AM CST | SNOW 2 | 2 S Morrill, KS | Cocorahs station KS-BR-22 Morrill 1.8 S. |
| Mar 5, 8:00 AM CST | SNOW 2 | 4 Wsw Woodlawn, KS | |
| Mar 5, 8:00 AM CST | SNOW 2 | Lecompton, KS | CO-OP Observer station LCTK1 Lecompton. |
| Mar 5, 8:00 AM CST | SNOW 2.5 | 3 Nw Lawrence, KS | Cocorahs station KS-DG-3 Lawrence 2.9 NW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898 WWUS73 KTOP 032001 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 201 PM CST Mon Mar 3 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-041200- /O.UPG.KTOP.HW.A.0001.250304T1800Z-250305T1800Z/ /O.NEW.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Minneapolis, Clay Center, Eskridge, McFarland, Clifton, Lawrence, Carbondale, Holton, Garnett, Paxico, Manhattan, Perry, Grantville, Meriden, Sabetha, Lebo, Marysville, Hanover, Washington, Valley Falls, Hiawatha, Lyndon, Alta Vista, McLouth, Blue Rapids, Linn, Emporia, Oskaloosa, Frankfort, Bennington, Herington, Burlington, Junction City, St. Marys, Greenleaf, Wamego, Nortonville, Harveyville, Concordia, Topeka, Burlingame, Overbrook, Maple Hill, Council Grove, Alma, Horton, Belleville, Ottawa, Seneca, Osage City, and Abilene 201 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO NOON CST WEDNESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From noon Tuesday to noon CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ BD
6 follow-up statements
551 WWUS73 KTOP 040807 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 207 AM CST Tue Mar 4 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-042200- /O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Linn, Grantville, Paxico, McLouth, Hanover, Alma, Osage City, Washington, Frankfort, Eskridge, Greenleaf, Carbondale, Nortonville, Sabetha, Junction City, Belleville, Blue Rapids, Meriden, Harveyville, St. Marys, Horton, McFarland, Hiawatha, Topeka, Burlington, Perry, Manhattan, Clifton, Wamego, Oskaloosa, Bennington, Abilene, Seneca, Minneapolis, Ottawa, Maple Hill, Burlingame, Herington, Council Grove, Clay Center, Concordia, Marysville, Alta Vista, Lawrence, Lyndon, Overbrook, Garnett, Lebo, Emporia, Holton, and Valley Falls 207 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST WEDNESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From noon today to noon CST Wednesday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$
940 WWUS73 KTOP 041001 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 401 AM CST Tue Mar 4 2025 KSZ026-039-040-055-042215- /O.NEW.KTOP.HW.W.0002.250304T1001Z-250304T1200Z/ /O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/ Jefferson-Shawnee-Douglas-Osage- Including the cities of Nortonville, Grantville, McLouth, Meriden, Osage City, Overbrook, Burlingame, Topeka, Lawrence, Perry, Valley Falls, Oskaloosa, Lyndon, and Carbondale 401 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST WEDNESDAY... * WHAT...For the first High Wind Warning, isolated wind gusts of 60 to 70 mph along a decaying line of showers will be possible. Most areas may only see wind gusts of 40 to 50 mph. For the second High Wind Warning, northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Douglas, Osage, Shawnee, and Jefferson Counties. * WHEN...For the first High Wind Warning, until 6 AM CST early this morning. For the second High Wind Warning, from noon today to noon CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ008>012-020>024-034>038-054-056-058-059-042215- /O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon- Franklin-Coffey-Anderson- Including the cities of Linn, Paxico, Hanover, Alma, Washington, Frankfort, Eskridge, Greenleaf, Sabetha, Junction City, Belleville, Blue Rapids, Harveyville, St. Marys, Horton, McFarland, Hiawatha, Burlington, Manhattan, Clifton, Wamego, Bennington, Abilene, Seneca, Minneapolis, Ottawa, Maple Hill, Herington, Council Grove, Clay Center, Concordia, Marysville, Alta Vista, Garnett, Lebo, Emporia, and Holton 401 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST WEDNESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From noon today to noon CST Wednesday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$
281 WWUS73 KTOP 041140 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 540 AM CST Tue Mar 4 2025 KSZ026-039-040-055-042200- /O.EXP.KTOP.HW.W.0002.000000T0000Z-250304T1200Z/ /O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/ Jefferson-Shawnee-Douglas-Osage- Including the cities of Nortonville, Grantville, McLouth, Meriden, Osage City, Overbrook, Burlingame, Topeka, Lawrence, Perry, Valley Falls, Oskaloosa, Lyndon, and Carbondale 540 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Douglas, Osage, Shawnee, and Jefferson Counties. * WHEN...From noon today to noon CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ008>012-020>024-034>038-054-056-058-059-042200- /O.CON.KTOP.HW.W.0001.250304T1800Z-250305T1800Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon- Franklin-Coffey-Anderson- Including the cities of Linn, Paxico, Hanover, Alma, Washington, Frankfort, Eskridge, Greenleaf, Sabetha, Junction City, Belleville, Blue Rapids, Harveyville, St. Marys, Horton, McFarland, Hiawatha, Burlington, Manhattan, Clifton, Wamego, Bennington, Abilene, Seneca, Minneapolis, Ottawa, Maple Hill, Herington, Council Grove, Clay Center, Concordia, Marysville, Alta Vista, Garnett, Lebo, Emporia, and Holton 540 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST WEDNESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From noon today to noon CST Wednesday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$
742 WWUS73 KTOP 042025 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 225 PM CST Tue Mar 4 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-051000- /O.CON.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Frankfort, Eskridge, Belleville, Marysville, McLouth, Sabetha, Emporia, Ottawa, Nortonville, Blue Rapids, Manhattan, Paxico, Oskaloosa, Carbondale, Holton, Valley Falls, Maple Hill, Junction City, Horton, McFarland, Hanover, Greenleaf, Linn, Seneca, Overbrook, Lawrence, Burlingame, Burlington, Harveyville, Clay Center, Lebo, Concordia, Washington, Hiawatha, Garnett, Osage City, Alma, St. Marys, Abilene, Council Grove, Clifton, Perry, Lyndon, Grantville, Alta Vista, Minneapolis, Wamego, Herington, Topeka, Meriden, and Bennington 225 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until noon CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ 53
633 WWUS73 KTOP 050951 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 351 AM CST Wed Mar 5 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-051800- /O.CON.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Harveyville, Clay Center, Concordia, Herington, Lebo, Belleville, Hanover, Osage City, Eskridge, Hiawatha, Maple Hill, Valley Falls, Abilene, Nortonville, Paxico, Topeka, Burlingame, Ottawa, Overbrook, Perry, Garnett, Grantville, Alma, Horton, McLouth, St. Marys, Lawrence, Linn, Seneca, Frankfort, Emporia, Blue Rapids, Washington, Manhattan, Oskaloosa, Bennington, Clifton, Marysville, Carbondale, Minneapolis, Wamego, Meriden, Holton, Lyndon, Burlington, Greenleaf, McFarland, Alta Vista, Council Grove, Sabetha, and Junction City 351 AM CST Wed Mar 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 30 to 35 mph with gusts up to 60 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until noon CST today. * IMPACTS...Damaging winds will blow down trees and power lines. Sporadic power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Reese
794 WWUS73 KTOP 051511 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 911 AM CST Wed Mar 5 2025 KSZ010>012-023-024-026-038>040-054>056-058-059-052000- /O.CAN.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/ /O.NEW.KTOP.WI.Y.0002.250305T1511Z-250305T2000Z/ Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee- Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Eskridge, Burlingame, Alta Vista, Emporia, Meriden, Grantville, Overbrook, McLouth, Carbondale, Holton, Frankfort, Blue Rapids, Lyndon, Marysville, McFarland, Osage City, Lawrence, Garnett, Maple Hill, St. Marys, Perry, Ottawa, Horton, Lebo, Wamego, Harveyville, Nortonville, Seneca, Oskaloosa, Paxico, Hiawatha, Burlington, Sabetha, Topeka, Valley Falls, and Alma 911 AM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ008-009-020>022-034>037-051615- /O.CAN.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/ Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- Morris- Including the cities of Junction City, Manhattan, Herington, Minneapolis, Hanover, Bennington, Washington, Abilene, Council Grove, Clifton, Clay Center, Concordia, Linn, Belleville, and Greenleaf 911 AM CST Wed Mar 5 2025 ...HIGH WIND WARNING IS CANCELLED... The winds have weakened and are no longer expected to be strong. $$ 53
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Mar 3, 11:30 AM CST, 2 hours 31 minutes earlier. Its key messages:
- Intense storm system to bring thunderstorms, very strong winds and snow to the area Tuesday and Tuesday night.
- Thunderstorms are expected during the pre-dawn hours Tuesday and may be capable of damaging hail and winds.
- Winds strengthen Tuesday evening with gusts up to 60 mph possible. A high wind watch remains in effect for Tuesday afternoon through Wednesday morning.
- Rain changing over to snow Tuesday evening could bring a few hours of blizzard conditions. Snow amounts are not going to be the problem, but the 60 mph winds as snow falls could create white out conditions. A winter storm watch is in effect for north central and northeast Kansas Tuesday night.
Area forecast discussion, Mar 3, 11:30 AM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1130 AM CST Mon Mar 3 2025 .KEY MESSAGES... - Intense storm system to bring thunderstorms, very strong winds and snow to the area Tuesday and Tuesday night. - Thunderstorms are expected during the pre-dawn hours Tuesday and may be capable of damaging hail and winds. - Winds strengthen Tuesday evening with gusts up to 60 mph possible. A high wind watch remains in effect for Tuesday afternoon through Wednesday morning. - Rain changing over to snow Tuesday evening could bring a few hours of blizzard conditions. Snow amounts are not going to be the problem, but the 60 mph winds as snow falls could create white out conditions. A winter storm watch is in effect for north central and northeast Kansas Tuesday night. && .DISCUSSION... Issued at 313 AM CST Mon Mar 3 2025 08Z water vapor imagery showed a closed upper low over NV with shortwave ridging over the central plains. At the surface, and area of low pressure extended from the central high plains into the northern plains. This has allowed a southerly wind in the low levels, but moisture has been slow to advect north. The upper low out west is still on track to move into the plains on Tuesday with an intense surface low that is progged to slowly deepen as it moves east of the forecast area. Strong moisture advection ahead of the storm system is expected to bring enough instability for thunderstorms to develop early Tuesday morning. Forecast soundings from the NAM and HRRR suggest there could be from 500 to 1500 J/kg of elevated CAPE as storms initially move northeast into the southern counties. With bulk shear on the order of 60KT, this would be plenty for supercellular structures before the storms congeal into a line. At this time, hail and damaging winds appear to be the main hazards, but if storms are able to tap into the greater environmental helicity with surface parcels there could be some tornado risk through the pre-dawn hours of Tuesday. Additional thunderstorms will be possible Tuesday afternoon as the cold core low passes across the forecast area. Instability is less impressive of only a few hundred J/kg of CAPE and wind profiles are weaker, but there could be a marginal hail or wind risk given the overall dynamics of the system. The biggest impact from the storm system is going to be the winds. There remains good confidence in very strong winds developing on the back side of the system as the deepening surface low moves east. Ensembles and the NBM show chances for at least wind advisory level winds greater than 80 percent with chances for gusts around 60 mph around 40 percent. This is supported by the operational models with a very strong pressure gradient and strong pressure rises on the back side of the surface low. Additionally forecast soundings from the NAM/GFS have 50KT plus winds within the boundary layer that could easily mix down. So have continued the high wind watch without any changes. The complicating factor with this system is the expected change over to snow through the evening. If it wasn't for the winds, we would be looking at a dusting up to around an inch of snow. But with the winds, there could be a 1 to 3 hour window with falling snow and blizzard conditions. The snow amounts are not going to be high with this system because the change over occurs at the tail end of the storm. But white out conditions would make travel treacherous if not impossible while the snow is falling. After collaborating with neighboring offices, went ahead and issued a winter storm watch for blizzard conditions. The watch covers the counties where the ensembles have the higher chances for at least one inch of snow. All of the lift and moisture with the storm is progged to pass to the east by 12Z Wednesday. But the winds are expected to remain strong through at least the morning hours. Another wave is progged to move over the central plains Thursday night and Friday with a chance for rain and snow. The operational models maintain an open and progressive wave with a less intense surface low passing through the area. And temps look to remain mild so impacts from snow do not appear very likely. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1123 AM CST Mon Mar 3 2025 MVFR stratus likely throughout the period with main concerns being the gusty winds and likelihood for TSRA, developing as a line before moving across sites in the 06-08Z time frame. Cigs may fall to IFR within the showers before lifting back to MVFR, perhaps clearing to VFR at KMHK as drier air works its way northward before the surface low arrives at the end of the period. Very strong winds veering to the northwest and isolated TSRA are expected in the Tuesday afternoon-evening periods. && .TOP WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday afternoon through Wednesday morning for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021- KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038- KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. Winter Storm Watch from Tuesday evening through late Tuesday night for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021- KSZ022-KSZ023-KSZ024. && DISCUSSION...Wolters AVIATION...Prieto
Hazardous weather outlook, Mar 3, 3:21 AM CST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 321 AM CST Mon Mar 3 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-040930- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 321 AM CST Mon Mar 3 2025 This Hazardous Weather Outlook is for portions of east central, north central, and northeast Kansas. .DAY ONE...Today and Tonight Thunderstorms are likely to develop after midnight tonight and move into parts of east central KS before dawn Tuesday. Some of these thunderstorms may be capable of damaging hail and wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional thunderstorms may develop Tuesday afternoon over parts of northeast and east central Kansas. There is a marginal risk for severe weather with these storms. Very strong winds from the northwest are expected to develop late in the afternoon Tuesday and persist into Wednesday morning. Wind gusts between 50 and 60 mph are possible and a high wind watch remains in effect for the entire area. Rain is forecast to change over to snow Tuesday evening. These winds with falling snow could create blizzard conditions. The snow amounts are not going to be the problem but white out conditions could make travel nearly impossible while the snow is falling. A winter storm watch is posted for parts of north central and northeast Kansas Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed today. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf Wolters
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:45 AM CST | Winter Storm Watch | TOP | Brown, Clay, Cloud, Jackson, Marshall, Nemaha and 4 more | 24 hr |
Nearby
High Wind Warnings in Kansas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.